Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 89, NWS Austin/San Antonio, TX

July 14, 2025Kinney County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 14, 2025, 8:31 AM CDT for Kinney County, Uvalde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2025, 8:31 AM CDT (13:31 UTC)
Expired
Jul 14, 2025, 12:39 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Kinney County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 21 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 1.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WGUS54 KEWX 141331
FFWEWX
TXC271-463-141630-
/O.NEW.KEWX.FF.W.0089.250714T1331Z-250714T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
831 AM CDT Mon Jul 14 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northeastern Kinney County in south central Texas...
  Northwestern Uvalde County in south central Texas...

* Until 1130 AM CDT.

* At 831 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 4 inches of rain have fallen. Additional rainfall amounts of 
  1 to 3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Laguna, Montell, Reagan Wells and Turkey Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2934 10035 2962 10025 2962 9978 2936 9978
      2923 10039

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
2 follow-up statements
931 
WGUS54 KEWX 141600
FFWEWX
TXC271-463-141800-
/O.EXT.KEWX.FF.W.0089.000000T0000Z-250714T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1100 AM CDT Mon Jul 14 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Northeastern Kinney County in south central Texas...
  Northwestern Uvalde County in south central Texas...

* Until 100 PM CDT.

* At 1100 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  3 and 5 inches of rain have fallen. Additional rainfall amounts up 
  to 1 inch are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Laguna, Montell, Reagan Wells and Turkey Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 2934 10035 2962 10025 2962 9978 2936 9978
      2923 10039

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
923 
WGUS74 KEWX 141739
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1239 PM CDT Mon Jul 14 2025

TXC271-463-141749-
/O.CAN.KEWX.FF.W.0089.000000T0000Z-250714T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kinney TX-Uvalde TX-
1239 PM CDT Mon Jul 14 2025

...FLASH FLOOD WARNING FOR NORTHEASTERN KINNEY AND NORTHWESTERN 
UVALDE COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 2934 10035 2962 10025 2962 9978 2936 9978
      2923 10039

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:23 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 14, 6:23 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
623 AM CDT Mon Jul 14 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 613 AM CDT Mon Jul 14 2025

Have updated the Flood Watch to include totals of 2 to 5 inches with
isolated totals of 7 to 9 inches given the trends and also the latest
short term models becoming more aggressive with totals even through
tonight with possible additional rejuvenated rounds of activity with
the pesky MCV slowly moving northward.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 1259 AM CDT Mon Jul 14 2025

The latest observational, satellite, and radar trends indicate two
MCVs nearby. One is located over Mexico hugging the Rio Grande while
another is west of the Waco area. The MCV closer to Waco will be
expected to move farther away and becomes less of an influence to our
region today. However, the other MCV along the Rio Grande is now
indicated by the latest CAMs to gradually lift northwards toward the
Southern Edwards Plateau and Sonora region. Expect for the greatest
rain and storm activity to remain most focused across our western
areas during the overnight into early this morning with the MCV.
However, recent runs of the short term CAM guidance also indicates
that the MCV likely will help to rejuvenate additional rain and
storm activity, especially during the peak daytime heating from late
morning through early evening across the Hill Country and Southern
Edwards Plateau. While the 00Z HRRR run was the most aggressive and
concerning with this solution, it is not alone on this idea. Locally
heavy rainfall could be possible where a quick couple of inches may
be possible in a short period of time and this would extend and
exacerbate any flooding concerns over already saturated areas. With
these concerns, we'll elect to extend the Flood Watch until 9 pm
tonight for the most saturated and recently flooded portions of the
Hill Country, Southern Edwards Plateau, and across Travis/Williamson
counties. Where rain has been a bit more sparse farther south along
I-35, we'll drop a few counties from the watch, including Bexar
County.

Activity could extend into tonight before guidance shows a fading
signal for activity from the overnight into Tuesday morning. Enough
moisture lingers into Tuesday afternoon where isolated to widely
scattered showers and storms may develop across the area with the
help from daytime heating. Guidance is much less active on Tuesday
and shows activity remaining diurnal and ending entering Tuesday
night.

The daytime highs remain slightly below average from the upper 80s
into the mid 90s under partly clear to overcast conditions while
overnight lows remain warm and humid in the low to mid 70s.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 1259 AM CDT Mon Jul 14 2025

A drier weather pattern establishes mid to late next week with the
influence of ridging nudging westward into the area from the Gulf
waters. Most areas should remain rain free outside from perhaps a
stray to isolated shower or storm cell with the onshore flow and/or
sea breeze. Best chance of this would be Thursday in the coastal
plains. With the decrease in overall cloud cover and slightly
stronger 500 mb heights, expect for a slight uptick in the daytime
highs through the second half of the week and into the weekend.

Right now, rain chances remain out of the forecast, but we'll also
monitor for the possible development of a tropical disturbance or
inverted trough following behind in the wake of the upper level
ridging that nudges to our area. This feature may slowly advance
westward along/parallel to the northern Gulf coast towards and
through the weekend. We continue to monitor to see if this feature
gains additional model support within the coming forecast cycles.

&&

.AVIATION...
(12Z TAFS)
Issued at 613 AM CDT Mon Jul 14 2025

The primary concern will be the continued potential of heavy rain
and thunderstorms across South-Central Texas, especially across the
Edwards Plateau and the Hill Country. The greatest probability for
flight impacts at the terminals will be around KDRT this morning but
there are chances into the I-35 terminals for activity (KAUS, KSAT,
and KSSF) later today, primarily during the afternoon. Confidence on
placement and timing, however, is low. Otherwise, anticipate a mix
from IFR to VFR flight conditions across the region this morning.
VFR conditions likely return later this afternoon before MVFR
conditions re-establish at least at the I-35 terminals overnight
tonight into early Tuesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              92  75  94  75 /  20  20  10   0
Austin Bergstrom Intl Airport  92  75  93  74 /  20  10  10   0
New Braunfels Muni Airport     93  75  94  74 /  20  10  10   0
Burnet Muni Airport            89  73  90  73 /  30  20  10   0
Del Rio Intl Airport           91  76  93  77 /  50  30  20  10
Georgetown Muni Airport        91  74  93  73 /  30  10  10   0
Hondo Muni Airport             91  75  93  75 /  30  20  20  10
San Marcos Muni Airport        92  74  94  74 /  20  10  10   0
La Grange - Fayette Regional   93  75  93  75 /  30  10  20   0
San Antonio Intl Airport       92  76  94  76 /  30  20  20  10
Stinson Muni Airport           94  76  96  76 /  30  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for Bandera-Blanco-Burnet-Edwards-
Gillespie-Kendall-Kerr-Kinney-Llano-Real-Travis-Uvalde-Val Verde-
Williamson.

&&

Short-Term...Brady
Long-Term...Brady
Aviation...Brady

In the hours before

Local storm report, Jul 14, 5:45 AM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
545 AM CDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     Flash Flood      Concan                  29.50N 99.71W
07/14/2025                   Uvalde             TX   Law Enforcement

            TX 127 in Concan closed due to water over
            the roadway.

&&

MB
Local storm report, Jul 14, 6:32 AM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
632 AM CDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     Flash Flood      2 ENE Garner State Park 29.61N 99.71W
07/14/2025                   Uvalde             TX   Dept of Highways

            RM 1050 closed due to flooding. Impacting
            both west and eastbound.

&&

MB
Local storm report, Jul 14, 6:42 AM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
642 AM CDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     Flash Flood      8 SSE Llano             30.65N 98.64W
07/14/2025                   Llano              TX   Trained Spotter

            Low water crossing 7mi down CR312 by Honey
            Creek with water over the roadway.

&&

MB
Local storm report, Jul 14, 6:57 AM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
657 AM CDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     Flash Flood      Reagan Wells            29.54N 99.83W
07/14/2025                   Uvalde             TX   Public

            flooding at RM 1051 and Brushy Creek.

&&

MB
Local storm report, Jul 14, 8:11 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
811 AM CDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     Flash Flood      2 ENE Quemado           28.96N 100.60W
07/14/2025                   Maverick           TX   Law Enforcement

            FM 1908 is closed with water over the road.

&&

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:16 PM CDTSpecial Weather StatementEWXAtascosa44 min
Jul 13, 7:38 PM CDTSpecial Weather StatementEWXMaverick52 min
Jul 13, 7:57 PM CDTSpecial Weather StatementEWXAtascosa48 min
Jul 13, 8:01 PM CDTSpecial Weather StatementEWXMaverick44 min
Jul 13, 8:57 PM CDTAreal Flood AdvisoryEWXDimmit, Maverick2 hr
Jul 14, 12:33 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde5 hr
Jul 14, 1:30 AM CDTAreal Flood AdvisoryEWXEdwards, Real6 hr
Jul 14, 2:16 AM CDTAreal Flood AdvisoryEWXUvalde3 hr
Jul 14, 2:32 AM CDTAreal Flood AdvisoryEWXBandera, Kerr, Real3 hr
Jul 14, 2:56 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Kerr, Real, Uvalde10 hr
Jul 14, 3:34 AM CDTRiver Flood WarningEWXKerr35 hr
Jul 14, 3:55 AM CDTAreal Flood AdvisoryEWXBandera, Kerr, Uvalde3 hr
Jul 14, 4:30 AM CDTRiver Flood WarningEWXUvalde22 hr
Jul 14, 4:30 AM CDTRiver Flood WarningEWXUvalde35 hr
Jul 14, 4:33 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Uvalde8 hr
Jul 14, 5:31 AM CDTAreal Flood AdvisoryEWXBurnet, Llano35 min
Jul 14, 5:50 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Val Verde3 hr
Jul 14, 6:06 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Llano3 hr
Jul 14, 6:37 AM CDTFlash Flood Warning Considerable damage threatEWXKinney, Maverick6 hr
Jul 14, 6:42 AM CDTAreal Flood AdvisoryEWXKerr9 hr
Jul 14, 7:09 AM CDTAreal Flood AdvisoryEWXBurnet3 hr
Jul 14, 7:51 AM CDTAreal Flood AdvisoryEWXReal, Uvalde3 hr
Jul 14, 9:24 AM CDTFlash Flood Warning Considerable damage threatEWXEdwards, Real4 hr
Jul 14, 11:24 AM CDTAreal Flood AdvisoryEWXEdwards, Real3 hr
Jul 14, 12:37 PM CDTAreal Flood WarningEWXKinney, Maverick3 hr
Jul 14, 12:38 PM CDTAreal Flood WarningEWXBandera, Uvalde3 hr
Jul 14, 12:39 PM CDTAreal Flood WarningEWXKinney, Uvalde2 hr
Jul 14, 1:03 PM CDTAreal Flood WarningEWXBandera, Kerr, Real, Uvalde3 hr
Jul 14, 1:21 PM CDTAreal Flood WarningEWXEdwards, Real3 hr
Jul 14, 5:01 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Lee, Travis59 min
Jul 14, 6:01 PM CDTSpecial Weather StatementEWXLee29 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.